MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitreous Floaters (1866); Inflammation (1932); Blurred Vision (2137)
Date of Event 11/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, as the lens remains implanted.Possible toxic anterior segment syndrome (tass).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that zxt300 16.0 diopter intraocular lens (iol) was implanted into the patient¿s right eye on (b)(6) 2017.One day post op the doctor notes lots of inflammation.The surgeon consulted with the retina specialist, and they both agreed that this was a case of toxic anterior segment syndrome (tass).The patient was reported as having a larger pupil and experiencing glare symptoms.In addition, there were several floaters in the right eye (od), maybe (ou) both eyes, big in size, and blurry vision.The condition¿s severity was noted as severe.Distance vision sc (without correction): 20/200 with increased steroid use.Second day post op since the affected area decreased and the patients vision became worse.No eye pain was experienced by the patient.Distance vision sc 20/200.Near vision od sc 20/200-1.Fourth day post op patient reported vision was a bit better, with no pain, tearing, or itching.There was some burning when applying eye drops.Distance vision sc 20/200.Near vision od 20/200-1.Two-week post-op the patient¿s vision was stable.The condition's severity was moderate.The patient was experiencing no eye pain.Distance vision sc 20/60-1 and near vision od sc 20/30 (j2) @ 12.Manifest refraction od -1.50 +0.50 x 140 (20/20-1).The patient was treated with prednisolone acetate 1%, ciprofloxacin 0.3%, durezol 0.05 % and neo-polyb-dexamethasone ointment.Also noted was that the lens was centered, axis 29 degrees and few cells in the vitreous.Tass is noted as resolving.Additional information was received from customer stating that there was no problem with the lens and that the product did not cause or contribute to the tass.No further information was provided.
 
Additional Manufacturer Narrative
Per external communication, explant of iol was not necessary.The patient is doing well.Last office visit was on (b)(6) 2018.At that time, patient no longer had any inflammation & vision was 20/20.She is no longer using any prescribed eye drops.Patient was advised to use artificial tears as needed & return yearly.Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to the specifications.A search revealed that no similar complaints were received from this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7202586
Report Number9614546-2018-00069
Device Sequence Number854205
Product Code POE
UDI-Device Identifier05050474606302
UDI-Public(01)05050474606302(17)210804
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/04/2021
Device Model NumberZXT300
Device Catalogue NumberZXT300U160
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/19/2017
Supplement Date Received by Manufacturer06/04/2018
Initial Report FDA Received Date01/17/2018
Supplement Report FDA Received Date06/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR